Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Wilmington, OH

June 29, 2021Delaware County, Ohio

NWS Wilmington, OH issued this special weather statement at Jun 29, 2021, 4:03 PM EDT for Delaware County, Ohio. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2021, 4:03 PM EDT (20:03 UTC)
Expired
Jun 29, 2021, 4:30 PM EDT
In force
27 min
Issued by
NWS Wilmington, OH

County Delaware County, OH

The radar

The Cincinnati radar (KILN), 128 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1541 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1541 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1248 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

468 
WWUS81 KILN 292003
SPSILN

Special Weather Statement
National Weather Service Wilmington OH
403 PM EDT Tue Jun 29 2021
 
OHZ046-292030-
Delaware OH-
403 PM EDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DELAWARE COUNTY UNTIL
430 PM EDT...

At 403 PM EDT, radar indicated a strong thunderstorm near Delaware,
moving northeast at 10 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Very heavy rain...

Locations impacted include...
Delaware, Ashley, Interstate 71 at US Route 36/State Route 37,
Leonardsburg, Olive Green, Stratford and Kilbourne.

This includes I-71 in Ohio between mile markers 131 and 138.
 
Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4042 8302 4042 8296 4041 8292 4037 8293
      4036 8293 4036 8292 4035 8281 4032 8282
      4021 8303 4028 8312 4043 8302
TIME...MOT...LOC 2003Z 223DEG 7KT 4026 8302 

$$

Campbell

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jun 29, 10:43 AM EDT, 5 hours 20 minutes earlier.

Area forecast discussion, Jun 29, 10:43 AM EDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1043 AM EDT Tue Jun 29 2021

.SYNOPSIS...
Very warm and humid conditions will continue today in the
circulation around high pressure centered along the Atlantic
Coast. Higher chances of showers and thunderstorms are forecast
for Wednesday and Thursday when a cold front crosses the Great
Lakes and Ohio Valley. Cooler weather is expected Friday through
Sunday behind the front.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
No major changes to the grids with this morning's update as weak
low level convergence and moderate instability sparks scattered
storms this afternoon into the early evening hours. Mid-level
flow and accompanying shear remain low (15 knots or less), while
DCAPE is in the 800-1000 J/kg range. Under these circumstances,
main concern will be localized downburst winds in a pulse storm-
type environment.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Loss of daytime heating should end most convection this
evening, though a few cells could linger mainly northwest of
Dayton.

For Wednesday, there will be an increasing threat for
thunderstorms under a persistently unstable airmass enhanced by
convergence along a weakening front sagging from the northwest.
Went with pops as high as categorical though lower than NBM.
There will be a chance for isolated strong to marginally severe
thunderstorms under a moderately unstable but low shear
environment.

Somewhat cooler high temperatures in the mid and upper 80s are
expected due to modest cold advection and reduced insolation.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
00Z guidance seems to be coming into better agreement in handling
positively tilted trough that will be affecting eastern North
America through most of the period. So expect trough to move south
southeast across the Great Lakes Wednesday night into Thursday.
Additional energy dropping into the trough will cause a closed low
to develop in southern Ontario on Friday and push south southwest
across Ohio on Saturday. This system will pull east into across the
central Appalachians on Sunday and move far enough east by Monday to
allow for some ridging to work into the Ohio Valley.

Unsettled weather will continue into the early part of the forecast
period. An axis of heavier rainfall will be possible Thursday into
Thursday evening ahead of a front sagging across the region. Since
this is progressive, any flood threat looks minimal at this point.
Once the front clear the area, expect a period of drier weather. But
as the upper low moves in, there will be an increase in mainly
diurnal precipitation with daytime heating and cooler temperatures
aloft. Chance of rain will be higher across eastern counties both
Saturday and Sunday. Then it will dry out area wide by Monday with
high pressure building in.

Wednesday night will still be warm and muggy. But thereafter,
readings will be below normal.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
BR may reduce visibility at LUK early this morning, with BR also
possible Wednesday morning. Otherwise, VFR is expected in a
humid but weakly forced weather regime. Possibility for showers
and thunderstorms in the vicinity of TAF sites exists again
today as instability increases with daytime heating. Left VCTS
out of CVG ILN and LUK where there will be minimal mid level
forcing. DAY CMH and LCK have VCTS this afternoon being under
somewhat stronger mid level flow and short wave energy near a
boundary positioned to the northwest. Late in the forecast, VCSH
may return ahead of a weakening cold front arriving from the
northwest. Surface winds from the south to southwest should
increase up to around 10 knots this afternoon.

.OUTLOOK...Thunderstorms possible through Saturday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Coniglio
NEAR TERM...Hogue
SHORT TERM...Coniglio
LONG TERM...
AVIATION...Coniglio
Hazardous weather outlook, Jun 29, 1:01 PM EDT, 3 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
101 PM EDT Tue Jun 29 2021

INZ050-OHZ026-034-035-042>046-051>056-301715-
Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-
Miami-Champaign-Clark-Madison-Franklin OH-Licking-
101 PM EDT Tue Jun 29 2021

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms are expected through this evening. A few
of the storms may become strong to severe. The primary threat is
strong to damaging winds. Locally heavy rainfall will also be
possible.

The combination of heat and humidity will push heat index values
into the mid and upper 90s.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ058-059-066-073>075-080-KYZ089>100-OHZ060>065-070>074-077>082-088-
301715-
Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
101 PM EDT Tue Jun 29 2021

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...This afternoon and tonight.

The combination of heat and humidity will push heat index values
into the mid and upper 90s.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 29, 2:02 PM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Wilmington OH
202 PM EDT Tue Jun 29 2021

OHZ045-046-291830-
Delaware OH-Union OH-
202 PM EDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN DELAWARE AND
NORTHEASTERN UNION COUNTIES IN CENTRAL OHIO UNTIL 230 PM EDT...

At 202 PM EDT, radar indicated a strong thunderstorm near Marysville,
moving northeast at 30 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Very heavy rain...

Locations impacted include...
Marysville, Richwood, Radnor, Ostrander, Magnetic Springs,
Warrensburg, Pharisburg, Delaware State Park, New Dover and State
Route 257 at US Route 36.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4050 8325 4044 8325 4043 8302 4042 8302
      4024 8319 4024 8337 4051 8330
TIME...MOT...LOC 1802Z 226DEG 24KT 4029 8331

Campbell
Special weather statement, Jun 29, 2:28 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Wilmington OH
228 PM EDT Tue Jun 29 2021

OHZ045-046-291900-
Delaware OH-Union OH-
228 PM EDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN DELAWARE AND EAST
CENTRAL UNION COUNTIES IN CENTRAL OHIO UNTIL 300 PM EDT...

At 228 PM EDT, radar indicated a strong thunderstorm near Delaware,
moving northeast at 40 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Very heavy rain...

Locations impacted include...
Delaware, Radnor, Ostrander, Magnetic Springs, Warrensburg, Delaware
State Park, State Route 229 at US Route 23, New Dover and State Route
257 at US Route 36.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4044 8314 4043 8302 4042 8302 4042 8296
      4039 8301 4023 8320 4024 8334 4044 8323
TIME...MOT...LOC 1828Z 228DEG 34KT 4030 8320

Campbell
Special weather statement, Jun 29, 4:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
403 PM EDT Tue Jun 29 2021

OHZ046-292030-
Delaware OH-
403 PM EDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DELAWARE COUNTY UNTIL
430 PM EDT...

At 403 PM EDT, radar indicated a strong thunderstorm near Delaware,
moving northeast at 10 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Very heavy rain...

Locations impacted include...
Delaware, Ashley, Interstate 71 at US Route 36/State Route 37,
Leonardsburg, Olive Green, Stratford and Kilbourne.

This includes I-71 in Ohio between mile markers 131 and 138.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4042 8302 4042 8296 4041 8292 4037 8293
      4036 8293 4036 8292 4035 8281 4032 8282
      4021 8303 4028 8312 4043 8302
TIME...MOT...LOC 2003Z 223DEG 7KT 4026 8302

Campbell

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 2:02 PM EDTSpecial Weather StatementILNUnion28 min
Jun 29, 2:28 PM EDTSpecial Weather StatementILNDelaware32 min
Jun 29, 4:06 PM EDTSevere Thunderstorm WarningILNDelaware39 min
Jun 29, 4:20 PM EDTAreal Flood AdvisoryILNDelaware3 hr
Jun 29, 4:30 PM EDTSevere Thunderstorm WarningILNClark, Greene45 min
Jun 29, 4:43 PM EDTSpecial Weather StatementILNUnion32 min
Jun 29, 4:44 PM EDTSpecial Weather StatementILNFayette31 min
Jun 29, 5:12 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Logan, Madison, Union36 min
Jun 29, 5:21 PM EDTAreal Flood AdvisoryILNChampaign, Delaware, Logan, Union3 hr
Jun 29, 5:47 PM EDTSpecial Weather StatementILNChampaign, Union28 min
Jun 29, 5:55 PM EDTSpecial Weather StatementILNWarren35 min
Jun 29, 5:57 PM EDTSpecial Weather StatementILNFayette33 min
Jun 29, 6:14 PM EDTSpecial Weather StatementILNHamilton31 min
Jun 29, 6:31 PM EDTSevere Thunderstorm WarningILNHamilton44 min
Jun 29, 6:38 PM EDTAreal Flood AdvisoryILNClinton, Fayette3 hr
Jun 29, 6:53 PM EDTAreal Flood AdvisoryILNHamilton3 hr
Jun 29, 6:54 PM EDTSpecial Weather StatementILNFranklin36 min
Jun 29, 7:00 PM EDTSpecial Weather StatementILNWarren30 min
Jun 29, 7:08 PM EDTSevere Thunderstorm WarningILNButler, Clermont, Hamilton, Warren52 min
Jun 29, 7:14 PM EDTSpecial Weather StatementILNClinton31 min
Jun 29, 7:20 PM EDTSpecial Weather StatementILNHamilton25 min
Jun 29, 7:33 PM EDTAreal Flood AdvisoryILNButler, Warren2 hr
Jun 29, 7:39 PM EDTSpecial Weather StatementILNMontgomery36 min
Jun 29, 7:40 PM EDTSpecial Weather StatementILNClinton35 min
Jun 29, 7:55 PM EDTAreal Flood AdvisoryILNClinton106 min
Jun 29, 7:37 PM EDTSpecial Weather StatementILNDearborn, Ripley38 min
Jun 29, 7:45 PM EDTSevere Thunderstorm WarningILNDearborn, Ripley45 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.